Duke Mathematical Journal

Relations in the tautological ring of $\mathcal{M}_g$

Eleny-Nicoleta Ionel

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Using a simple geometric argument, we obtain an infinite family of nontrivial relations in the tautological ring of $\mathcal{M}_g$ (coming, in fact, from relations in the Chow ring of $\overline{\mathcal{M}}_{g,2}$). One immediate consequence of these relations is that the classes $\kappa_1,\ldots,\kappa_{[g/3]}$ generate the tautological ring of $\mathcal{M}_g$, which was conjectured by Faber in [F] and recently proven at the level of cohomology by Morita in [M].

Article information

Source
Duke Math. J. Volume 129, Number 1 (2005), 157-186.

Dates
First available in Project Euclid: 15 July 2005

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1121448867

Digital Object Identifier
doi:10.1215/S0012-7094-04-12916-1

Mathematical Reviews number (MathSciNet)
MR2155060

Zentralblatt MATH identifier
1086.14023

Subjects
Primary: 14H10: Families, moduli (algebraic)

Citation

Ionel, Eleny-Nicoleta. Relations in the tautological ring of ℳ g . Duke Math. J. 129 (2005), no. 1, 157--186. doi:10.1215/S0012-7094-04-12916-1. http://projecteuclid.org/euclid.dmj/1121448867.


Export citation

References

  • C. Faber, ``A conjectural description of the tautological ring of the moduli space of curves'' in Moduli of Curves and Abelian Varieties: The Dutch Intercity Seminar on Moduli, Aspects Math. E33, Vieweg, Braunschweig, Germany, 1999, 109--129.
  • T. Graber and R. Vakil, Relative virtual localization and vanishing of tautological classes on moduli spaces of curves, to appear in Duke Math. J., preprint, math.AG/0309227
  • J. Harer, Stability of the homology of the mapping class groups of orientable surfaces, Ann. of Math. (2) 121 (1985), 215--249.
  • E. Ionel, Topological recursive relations in $H^2g(\mathcalM_g,n)$, Invent. Math. 148 (2002), 627--658.
  • E. Looijenga, On the tautological ring of $\mathcalM_g$, Invent. Math. 121 (1995), 411--419.
  • S. Morita, Generators for the tautological algebra of the moduli space of curves, Topology 42 (2003), 787--819.
  • D. Mumford, ``Towards an enumerative geometry of the moduli space of curves'' in Arithmetic and Geometry, Vol. II: Geometry: Papers Dedicated to I. R. Shafarevich on the Occasion of His Sixtieth Birthday, Progr. Math. 36, Birkhäuser, Boston, 1983.
  • Z. Ran, Curvilinear enumerative geometry, Acta Math. 155 (1985), 81--101.